| Model Number |
VA LOCKING SCREW, 1.4X9MM |
| Medical Device Problem Code |
Positioning Failure (1158)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/14/2025
Type of Reportable Event
Malfunction
Event or Problem Description
On 5/16/2025, a sales representative reported via phone that qty.2 of an ar-18714v-09 val screw, 1.4 mm x 9 mm, had an issue during a metacarpal fracture repair procedure on (b)(6) 2025.When the surgeon was trying to insert two of those screws into the locking plate, both screws would not lock into the locking plate.Both screws were removed in one piece from the patient, nothing broke, and there was no harm.An ar-18714-09 cortical screw, 1.4 mm x 9 mm with an unknown lot was used to complete the procedure successfully.The complaint devices were available for return.There was no case delay reported, and no additional anesthesia was administered.This occurred during use with no reported patient harm.
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.-upon visual inspection, the screw single-use device was used/damaged/removed and returned for investigation because it did not lock into the plate.It was observed that the screw had nicks around the threads/threads head of the val screw, 1.4 mm x 9 mm.-dimensional inspection was conducted in accordance with drawing c12860-04, and all measured values were found to be within specified tolerances.(refer to dimension results for details.) -functional testing was not performed due to the damage to the device.Dfu-0125-eo b.Indications - the arthrex mini cfs screws (1.4-1.6 mm solid) are intended for use in selective trauma, reconstructive procedures, and general surgery of the hand, wrist, and other small bones.The mini cfs screws are to be used with the arthrex mini cfs plates (1.4-1.6 mm).The most likely cause of the reported failure can be attributed to user error in the device, which is related to not following the instructions that the mini cfs screws are to be used with the arthrex mini cfs plates (1.4-1.6 mm).